Duke Mathematical Journal

Ricci flow on Kähler-Einstein manifolds

X. X. Chen and G. Tian

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


This is the continuation of our earlier article [10]. For any Kähler-Einstein surfaces with positive scalar curvature, if the initial metric has positive bisectional curvature, then we have proved (see [10]) that the Kähler-Ricci flow converges exponentially to a unique Kähler-Einstein metric in the end. This partially answers a long-standing problem in Ricci flow: On a compact Kähler-Einstein manifold, does the Kähler-Ricci flow converge to a Kähler-Einstein metric if the initial metric has positive bisectional curvature? In this article we give a complete affirmative answer to this problem

Article information

Duke Math. J., Volume 131, Number 1 (2006), 17-73.

First available in Project Euclid: 15 December 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 53C44: Geometric evolution equations (mean curvature flow, Ricci flow, etc.)
Secondary: 32Q20: Kähler-Einstein manifolds [See also 53Cxx] 53C25: Special Riemannian manifolds (Einstein, Sasakian, etc.) 53C55: Hermitian and Kählerian manifolds [See also 32Cxx]


Chen, X. X.; Tian, G. Ricci flow on Kähler-Einstein manifolds. Duke Math. J. 131 (2006), no. 1, 17--73. doi:10.1215/S0012-7094-05-13112-X. https://projecteuclid.org/euclid.dmj/1134666121

Export citation


  • S. Bando, On the classification of three-dimensional compact Kaehler manifolds of nonnegative bisectional curvature, J. Differential Geom. 19 (1984), 283--297.
  • S. Bando and T. Mabuchi, ``Uniqueness of Einstein Kähler metrics modulo connected group actions'' in Algebraic Geometry (Sendai, Japan, 1985), Adv. Stud. Pure Math. 10, North-Holland, Amsterdam, 1987, 11--40.
  • M. Berger, ``Sur les variétés d'Einstein compactes'' in Comptes Rendus de la IIIe Réunion du Groupement des Mathématiciens d'Expression Latine (Namur, Belgium, 1965), Librairie Universitaire, Louvain, Belgium, 1966, 35--55.
  • H.-D. Cao, Deformation of Kähler metrics to Kähler-Einstein metrics on compact Kähler manifolds, Invent. Math. 81 (1985), 359--372.
  • H.-D. Cao, B.-L. Chen, and X.-P. Zhu, Ricci flow on compact Kähler manifolds of positive bisectional curvature, C. R. Math. Acad. Sci. Paris 337 (2003), 781--784.
  • H.-D. Cao and B. Chow, Recent developments on the Ricci flow, Bull. Amer. Math. Soc. (N.S.) 36 (1999), 59--74.
  • H.-D. Cao and R. S. Hamilton, On the preservation of positive orthogonal bisectional curvature under the Kähler-Ricci flow, private communication, 1998.
  • J. Cheeger and T. H. Colding, Lower bounds on Ricci curvature and the almost rigidity of warped products, Ann. of Math. (2) 144 (1996), 189--237.
  • X. X. Chen, Calabi flow in Riemann surfaces revisited: A new point of view, Internat. Math. Res. Notices 2001, no. 6, 275--297.
  • X. X. Chen and G. Tian, Ricci flow on Kähler-Einstein surfaces, Invent. Math. 147 (2002), 487--544.
  • —, Ricci flow on Kähler manifolds, preprint.
  • —, Ricci flow on Kähler manifolds, II, in preparation.
  • B. Chow, On the entropy estimate for the Ricci flow on compact $2$-orbifolds, J. Differential Geom. 33 (1991), 597--600.
  • —, The Ricci flow on the $2$-sphere, J. Differential Geom. 33 (1991), 325--334.
  • C. B. Croke, Some isoperimetric inequalities and eigenvalue estimates, Ann. Sci. École Norm. Sup. (4) 13 (1980), 419--435.
  • W. Y. Ding and G. Tian, Kähler-Einstein metrics and the generalized Futaki invariant, Invent. Math. 110 (1992), 315--335.
  • A. Futaki, An obstruction to the existence of Einstein Kähler metrics, Invent. Math. 73 (1983), 437--443.
  • R. S. Hamilton, Three-manifolds with positive Ricci curvature, J. Differential Geom. 17 (1982), 255--306.
  • —, Four-manifolds with positive curvature operator, J. Differential Geom. 24 (1986), 153--179.
  • —, ``The Ricci flow on surfaces'' in Mathematics and General Relativity (Santa Cruz, Calif., 1986), Contemp. Math. 71, Amer. Math. Soc., Providence, 1988, 237--262.
  • —, ``The formation of singularities in the Ricci flow'' in Surveys in Differential Geometry, Vol. II (Cambridge, Mass., 1993), Internat. Press, Cambridge, Mass., 1995, 7--136.
  • P. Li, On the Sobolev constant and the $p$-spectrum of a compact Riemannian manifold, Ann. Sci. École Norm. Sup. (4) 13 (1980), 451--468.
  • P. Li and S. T. Yau, ``Estimates of eigenvalues of a compact Riemannian manifold'' in Geometry of the Laplace Operator (Honolulu, Hawaii, 1979), Proc. Sympos. Pure Math. 36, Amer. Math. Soc., Providence, 1980, 205--239.
  • C. Margerin, ``Pointwise pinched manifolds are space forms'' in Geometric Measure Theory and the Calculus of Variations (Arcata, Calif., 1984), Proc. Sympos. Pure Math. 44, Amer. Math. Soc., Providence, 1986, 307--328.
  • N. Mok, The uniformization theorem for compact Kähler manifolds of nonnegative holomorphic bisectional curvature, J. Differential Geom. 27 (1988), 179--214.
  • N. Mok and J. Q. Zhong, Compactifying complete Kähler-Einstein manifolds of finite topological type and bounded curvature, Ann. of Math (2) 129 (1989), 427--470.
  • S. Mori, Projective manifolds with ample tangent bundles, Ann. of. Math. (2) 110 (1979), 593--606.
  • S. Nishikawa, ``Deformation of Riemannian metrics and manifolds with bounded curvature ratios'' in Geometric Measure Theory and the Calculus of Variations (Arcata, Calif., 1984), Proc. Sympos. Pure Math. 44, Amer. Math. Soc., Providence, 1986, 343--352.
  • G. Perelman, Ricci flow and geometrization of three-manifolds, Simons Lecture Series, Department of Mathematics, Massachusetts Institute of Technology, Cambridge, Mass., April 2003.
  • Y. Ruan, ``Stringy geometry and topology of orbifolds'' in Symposium in Honor of C. H. Clemens (Salt Lake City, Utah, 2000), Contemp. Math. 312, Amer. Math. Soc., Providence, 2002, 187--233.
  • Y. T. Siu and S. T. YAU, Compact Kähler manifolds of positive bisectional curvature, Invent. Math. 59 (1980), 189--204.
  • C. Sprouse, Integral curvature bounds and bounded diameter, Comm. Anal. Geom. 8 (2000), 531--543.
  • G. Tian, Kähler-Einstein metrics with positive scalar curvature, Invent. Math. 130 (1997), 1--37.
  • —, Some aspects of Kähler geometry, lecture notes taken by Meike Akeveld, Eidgenössische Technische Hochschule Zürich, 1997.
  • S. T. Yau, On the Ricci curvature of a compact Kähler manifold and the complex Monge-Ampère equation, $I$, Comm. Pure Appl. Math. 31 (1978), 339--441.
  • L.-F. Wu, The Ricci flow on $2$-orbifolds with positive curvature, J. Differential Geom. 33 (1991), 575--596.